MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD

OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7PROH-HD-10E
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has been evaluated by olympus.The investigation is ongoing.The definitive cause of the customer's experience cannot be determined at this time.Physical evaluation of the complaint device reveals: the user's report of error code (b)(4) was confirmed.There is a shortage in the cable causing intermittent error code (b)(4).There are intermittent horizontal black lines on the display due to the faulty cable.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during a diagnostic ureteroscopy using a hd autoclavable camera head, the camera stopped working and displayed the (b)(4) error code (unsupported scope).The device was rebooted and the issue resolved.The procedure was completed with no impact to the patient.Upon further inspection after the procedure, the event occurred again and the customer made the decision to return the device for inspection.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to correct information provided on the initial report.The device history record (dhr) was reviewed and there were no problems found during the manufacturing of the device that would have caused or contributed to the reported issue.The device met all specifications at the time of shipment.Based on the results of the legal manufacturer's investigation, although the root cause could not be conclusively determined, the cause of the reported issue was likely due to an unexpected stress being applied to the cable by the user's handling, resulting in damage to the cable and causing communication failure.The device's instructions for use states: "never excessively bend, pull, twist, coil, squeeze, or crush the camera cable.Doing so could damage the camera cable." regarding the intermittent horizontal black lines on the display observed by olympus service, the issue was caused by a failure of the charge coupled device (ccd), not by the faulty cable, as reported in the initial report.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11182610
Report Number8010047-2021-01518
Device Sequence Number16892496
Product Code FET
UDI-Device Identifier04953170179822
UDI-Public04953170179822
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7PROH-HD-10E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date01/16/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR